If you don't remember your password, you can reset it by entering your email address and clicking the Reset Password button. You will then receive an email that contains a secure link for resetting your password
If the address matches a valid account an email will be sent to __email__ with instructions for resetting your password
A 59-year-old woman developed a cutaneous reaction after prolonged immunotherapy for treatment of metastatic high-grade serous and endometrioid endometrial cancer. Following her 17th cycle of pembrolizumab therapy, the patient developed 1-cm, tender, erythematous nodules on the right calf and ankle of 2 weeks' duration (Figure 1). The differential diagnosis included erythema nodosum, infection, vasculitis, and autoimmune or metastatic disease. Histopathological examination revealed a predominantly lobular panniculitis (Figure 2A) with acute and chronic focally granulomatous inflammation (Figure 2B and C), without evidence of vasculitis. Periodic acid-Schiff and Wade-Fite stains were negative for microorganisms. Erythema nodosum was excluded because the pathology was predominantly lobular and not septal. Clinical presentation and histopathological findings of the lesion were most consistent with pembrolizumab-associated panniculitis. The patient was started on prednisone while she continued to receive pembrolizumab. Clinical improvement of the skin nodules was noted 5 weeks later.
Pembrolizumab is a humanized monoclonal antibody, which targets programmed cell death protein-1 and enhances T-cell–mediated antitumor response, leading to prolonged survival in patients with recurrent malignancies. Emerging novel immunotherapies broaden treatment options for patients with cancer but are also associated with adverse reactions, which often remain unrecognized or misdiagnosed. Skin toxicities following treatment with immune checkpoint inhibitors have been described and include morbilliform,